Alert archive / Missouri / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 259, NWS Springfield, MO

November 10, 2020Benton County, Camden County, Morgan County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Nov 10, 2020, 11:41 AM CST for Benton County, Camden County, Morgan County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 10, 2020, 11:41 AM CST (17:41 UTC)
Expired
Nov 10, 2020, 12:30 PM CST
In force
49 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Benton County, MO, Camden County, MO, Morgan County, MO

The radar

The Pleasant Hill radar (KEAX), 124 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2020-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2020-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 323 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
716 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
323 m²/s²
0-3 km storm-relative helicity
344 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

890 
WUUS53 KSGF 101741
SVRSGF
MOC015-029-141-101830-
/O.NEW.KSGF.SV.W.0259.201110T1741Z-201110T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1141 AM CST Tue Nov 10 2020

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Eastern Benton County in central Missouri...
  Northwestern Camden County in central Missouri...
  Morgan County in central Missouri...

* Until 1230 PM CST.

* At 1141 AM CST, severe thunderstorms were located along a line
  extending from near Stover to 13 miles northeast of Hermitage,
  moving northeast at 55 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Lake of The Ozarks...             Versailles...
  Village of Four Seasons...        Stover...
  Laurie...                         Sunrise Beach...
  Barnett...                        Syracuse...
  Gravois Mills...                  Climax Springs...
  Rocky Mount...                    Lakeview Heights...
  Florence...                       Crockerville...
  Zora...                           Knobby...
  Edmonson...                       Edwards...
  Hastain...                        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If on or near Lake of The Ozarks, get away from the water and move 
indoors or inside a vehicle. Remember, lightning can strike out to 
15 miles from the parent thunderstorm. If you can hear thunder, you 
are close enough to be struck by lightning. Move to safe shelter 
now!  Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3868 9284 3860 9284 3844 9264 3835 9263
      3835 9269 3822 9270 3807 9306 3807 9328
      3838 9322 3853 9311 3853 9307 3857 9306
      3869 9293
TIME...MOT...LOC 1741Z 237DEG 48KT 3843 9308 3810 9316 

HAIL...<.75IN
WIND...60MPH
 
$$

Burchfield
3 follow-up statements
621 
WWUS53 KSGF 101758
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
1158 AM CST Tue Nov 10 2020

MOC015-101807-
/O.CAN.KSGF.SV.W.0259.000000T0000Z-201110T1830Z/
Benton MO-
1158 AM CST Tue Nov 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BENTON COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area.Therefore, the warning has been cancelled.

LAT...LON 3868 9284 3860 9284 3844 9264 3836 9263
      3835 9264 3835 9269 3822 9270 3807 9306
      3850 9307 3869 9293
TIME...MOT...LOC 1757Z 237DEG 48KT 3854 9286 3821 9294 

$$

MOC029-141-101830-
/O.CON.KSGF.SV.W.0259.000000T0000Z-201110T1830Z/
Camden MO-Morgan MO-
1158 AM CST Tue Nov 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CST
FOR NORTHWESTERN CAMDEN AND MORGAN COUNTIES...

At 1157 AM CST, severe thunderstorms were located along a line
extending from 7 miles north of Versailles to 6 miles west of Laurie,
moving northeast at 55 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Lake of The Ozarks...             Versailles...
Village of Four Seasons...        Stover...
Laurie...                         Sunrise Beach...
Barnett...                        Syracuse...
Gravois Mills...                  Climax Springs...
Rocky Mount...                    Florence...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If on or near Lake of the Ozarks, get away from the water and move 
indoors or inside a vehicle. Remember, lightning can strike out to 
15 miles from the parent thunderstorm. If you can hear thunder, you 
are close enough to be struck by lightning. Move to safe shelter 
now!  Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3868 9284 3860 9284 3844 9264 3836 9263
      3835 9264 3835 9269 3822 9270 3807 9306
      3850 9307 3869 9293
TIME...MOT...LOC 1757Z 237DEG 48KT 3854 9286 3821 9294 

HAIL...<.75IN
WIND...60MPH
 
$$

Burchfield
733 
WWUS53 KSGF 101814
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
1214 PM CST Tue Nov 10 2020

MOC029-141-101830-
/O.CON.KSGF.SV.W.0259.000000T0000Z-201110T1830Z/
Camden MO-Morgan MO-
1214 PM CST Tue Nov 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CST
FOR NORTHWESTERN CAMDEN AND EASTERN MORGAN COUNTIES...

At 1214 PM CST, severe thunderstorms were located along a line
extending from near Clarksburg to 6 miles northeast of Laurie, moving
northeast at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Lake of The Ozarks...             Versailles...
Village of Four Seasons...        Laurie...
Sunrise Beach...                  Barnett...
Gravois Mills...                  Rocky Mount...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If on or near Lake of the Ozarks, get away from the water and move 
indoors or inside a vehicle. Remember, lightning can strike out to 
15 miles from the parent thunderstorm. If you can hear thunder, you 
are close enough to be struck by lightning. Move to safe shelter 
now!  Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3860 9284 3844 9264 3836 9263 3835 9264
      3835 9269 3822 9270 3811 9296 3849 9295
TIME...MOT...LOC 1814Z 239DEG 41KT 3861 9269 3828 9277 

HAIL...<.75IN
WIND...60MPH
 
$$

Burchfield
232 
WWUS53 KSGF 101828
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
1228 PM CST Tue Nov 10 2020

MOC029-141-101838-
/O.EXP.KSGF.SV.W.0259.000000T0000Z-201110T1830Z/
Camden MO-Morgan MO-
1228 PM CST Tue Nov 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CAMDEN AND
EASTERN MORGAN COUNTIES WILL EXPIRE AT 1230 PM CST...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.

LAT...LON 3860 9284 3844 9264 3836 9263 3835 9264
      3835 9269 3822 9270 3811 9296 3849 9295
TIME...MOT...LOC 1828Z 237DEG 48KT 3870 9251 3837 9259 

$$

Burchfield

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 5:32 AM CST, 6 hours 9 minutes earlier.

Area forecast discussion, Nov 10, 5:32 AM CST, 6 hours 9 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
532 AM CST Tue Nov 10 2020

.SYNOPSIS...
Issued at 220 AM CST Tue Nov 10 2020

Cold front was located from northeast Wisconsin into southeast
Kansas and north central Oklahoma early this morning, with a
couple of low pressure waves developing along the front over
southeast Kansas and northern Texas. Most of the precipitation is
currently falling on the cold side of the front with much better
synoptic scale lifting occurring there with an upper wave pushing
east out of the high plains. Fairly strong low level flow was
advecting Gulf moisture northward into the area and we have
dewpoints in the low to mid 60s across the area this morning with
an expanding area of stratus.

Main focus in the short term will be with the timing of
showers/storms today and whether or not any strong to severe
storms can develop. In addition, windy conditions are expected as
the surface low intensifies today as it lifts northeast.

&&

.SHORT TERM...(Today and tonight)
Issued at 220 AM CST Tue Nov 10 2020

For the rest of the overnight hours and today...the surface low
will intensify as it lifts northeast along an initially slow
moving front. Upper level wave will move into the plains and
become negatively tilted. Surface low will track into Wisconsin by
early evening. As the surface low lifts northeast of the area,
the front should move more quickly through the forecast area. The
better forcing and shear will be north of the area today in the
vicinity of the upper wave and surface low. Can't rule out some
better updrafts giving us some stronger to marginally severe
storms later today in central MO, but overall severe risk here
looks to be on the low side. The main risk would be with wind
gusts up to 60 mph. Winds will be pretty good on their own with
some gusts of 30 to 40 mph possible today with the intensifying
surface wave. Precipitation should move through most of the
eastern counties by 00z, with sharply drier and cooler air moving
in behind the front. High temperatures in the western CWA will be
this morning, but we could still attain some low to mid 70s out
west during the afternoon before the front moves through.

Tonight, the winds should diminish rather quickly after sunset
with high pressure building into the area. The much drier air mass
should clear out the sky pretty quickly too and we are expecting
lows tonight back down in the low to mid 30s (or about 30 to 35
degrees cooler than they currently are).

.LONG TERM...(Wednesday through Monday)
Issued at 220 AM CST Tue Nov 10 2020

High pressure should remain in control over the area through
Thursday with dry conditions expected. Highs should remain in the
50s to 60s for the remainder of the work week, with lows in the
30s through Thursday night.

Should see more cloud cover and temperatures slightly warmer on
Friday night in the 40s with moisture beginning to return ahead of
the next upper level system. Fairly decent model variability with
the Friday night into Saturday system for precipitation though, so
confidence in rainfall amounts and precipitation chances are low
at this point. We should see rain expand northeastward over the
central plains and our western CWA Friday night, but the models
are not in agreement on how things transpire thereafter on
Saturday. For now, will maintain the blended lower end pops after
Friday night. Temperature-wise, we are expecting highs to climb
back into the 60s over the weekend into early next week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 527 AM CST Tue Nov 10 2020

A cold front will sweep through the region today bringing a round
of showers and thunderstorms. Mainly MVFR ceilings can be
expected ahead of the front this morning along with brisk and
gusty south to southwest winds.

As the front pushes through late this morning and early this
afternoon, MVFR and brief IFR conditions can be expected around
thunderstorms along with a wind shift to the west.

Skies will then clear late this afternoon and early this evening
with winds diminishing.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Schaumann
Hazardous weather outlook, Nov 10, 3:05 AM CST, 8 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
305 AM CST Tue Nov 10 2020

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110915-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
305 AM CST Tue Nov 10 2020

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited thunderstorm wind damage risk.
  Limited lightning risk.
  Limited non thunderstorm wind risk.

DISCUSSION...

  Gusty winds of 30 to 40 mph will be possible over the area
  during the day today.

  A cold front will move through the area today, bringing showers
  and thunderstorms to the region. A few of the stronger storms
  may produce some wind gusts up to 60 mph up in central MO.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

  No hazardous weather is expected through the period.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Lindenberg

In the hours before

Special weather statement, Nov 10, 10:56 AM CST, 45 minutes before
Special Weather Statement
National Weather Service Springfield MO
1056 AM CST Tue Nov 10 2020

MOZ055-067-101730-
Benton MO-St. Clair MO-
1056 AM CST Tue Nov 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR BENTON AND EASTERN ST. CLAIR
COUNTIES UNTIL 1130 AM CST...

At 1056 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Lincoln to 10 miles
southwest of Warsaw. Movement was northeast at 45 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Truman State Park...              Truman Lake...
Warsaw...                         Lincoln...
Cole Camp...                      Osceola...
Vista...                          Palo Pinto...
Lakeview Heights...               Brandon...
Crockerville...                   Harper...
Zora...                           Iconium...
Racket...                         Edmonson...
Mora...                           Hastain...
Whitakerville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3853 9309 3852 9307 3835 9307 3821 9309
      3807 9338 3807 9350 3800 9351 3788 9375
      3820 9366 3821 9353 3851 9350 3851 9330
      3854 9329 3854 9326
TIME...MOT...LOC 1656Z 239DEG 37KT 3845 9342 3814 9353

Burchfield
Special weather statement, Nov 10, 11:12 AM CST, 29 minutes before
Special Weather Statement
National Weather Service Springfield MO
1112 AM CST Tue Nov 10 2020

MOZ055-067-068-101845-
Benton MO-Hickory MO-St. Clair MO-
1112 AM CST Tue Nov 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR HICKORY...SOUTHEASTERN BENTON AND
SOUTHEASTERN ST. CLAIR COUNTIES UNTIL 1245 PM CST...

At 1111 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Weaubleau to Humansville. Movement was
northeast at 55 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Pomme de Terre Lake...            Pomme De Terre State Park...
Hermitage...                      Weaubleau...
Wheatland...                      Preston...
Cross Timbers...                  Collins...
Gerster...                        Quincy...
Elkton...                         Fristoe...
Knobby...                         Edwards...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3819 9308 3819 9307 3800 9307 3781 9340
      3781 9357 3783 9357 3783 9366 3790 9370
      3800 9351 3807 9350 3807 9338 3821 9309
TIME...MOT...LOC 1711Z 218DEG 50KT 3798 9353 3781 9356

Burchfield

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 10:56 AM CSTSpecial Weather StatementSGFBenton34 min
Nov 10, 11:12 AM CSTSpecial Weather StatementSGFHickory93 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.